MAUDE Adverse Event Report: RESMED LTD AIRSENSE 10 AUTOSET USA TRI

RESMED LTD AIRSENSE 10 AUTOSET USA TRI
Model Number 37208
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per the reporter, the "patient smelled a burning smell at around 5 pm and went in to the bedroom and noticed a fire on the carpet due to what he believed came from the device." also, according to the reporter, the vpap was attached to oxygen but the vpap was not on.Resmed has requested for the device to be returned so that an engineering investigation could be performed.The device has not yet been returned, therefore resmed is unable to confirm the alleged malfunction at this time.(b)(4).
 
Event or Problem Description
It was reported to resmed that an airsense 10 autoset usa tri vpap was allegedly involved in a fire.The device was not is use and not turned on at the time of the event, therefore, there was no patient injury reported as a result of this incident.
 
Additional Manufacturer Narrative
The device was returned to resmed for an investigation.Visual inspection of the device revealed thermal damage to the device.The investigation determined the thermal damage to the device was caused by an external heat source.There was no fault found with the returned device.Resmed's risk analysis for this failure mode concludes that the risk is acceptable.(b)(4).
 
Event or Problem Description

Brand Name
AIRSENSE 10 AUTOSET USA TRI
Manufacturer (Section D)
RESMED LTD
1 elizabeth macarthur drive.
bella vista
sydney, nsw 2153
AU  2153
MDR Report Key6980582
Report Number3004604967-2017-01497
Device Sequence Number944000
Product Code BZD
UDI-Device Identifier00619498372089
UDI-Public(01)00619498372089(10)1233328
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K140124
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 05/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number37208
Device Catalogue Number37208
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date04/04/2018
Device Age5 MO
Initial Date Received by Manufacturer 09/26/2017
Supplement Date Received by Manufacturer04/04/2018
Initial Report FDA Received Date10/26/2017
Supplement Report FDA Received Date05/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1